MAUDE Adverse Event Report: K2M, INC. CONSTRAINED PLATE, 2 LEVEL; SIZE 42 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. CONSTRAINED PLATE, 2 LEVEL; SIZE 42 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 208-42F42
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
A physician reported that a pyrenees plate fractured approximately 4 to 6 months after implantation.The physician is not planning revision surgery at this time.
 
Additional Manufacturer Narrative
Visual analysis: the device was not available for evaluation as it remains implanted in the patient.However, x-rays were provided by the rep.Upon review, it appears that the plate fractured through the central screw holes.Dimensional, functional, and material analysis could not be performed as the device remains implanted in the patient.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.The pyrenees constrained & translational cervical plates surgical technique was reviewed and the following relevant information was identified: the physician should adequately instruct the patient that postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.It was reported that fusion had not yet been achieved.Pseudoarthrosis may have contributed to the failure.
 
Event or Problem Description

Brand Name
CONSTRAINED PLATE, 2 LEVEL; SIZE 42 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9372927
Report Number3004774118-2019-00152
Device Sequence Number2708970
Product Code KWQ
UDI-Device Identifier10888857030961
UDI-Public10888857030961
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208-42F42
Device Catalogue Number208-42F42
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer01/26/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1